Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

On medicines for high BP, seem to have fluctuation in BP throughout the day, with sinus infections. Any ideas?

I am in my 70 s and have high blood pressure. I am usually stablized at 140/70 with medications . I take Adalat (60mg), Toperol XL (50mg), Spironolactone (50mg), Avapro (150mg) and a diuretic (HCTZ 12.5 mg) daily. For the last 6 weeks, my blood pressure has been fluctuating greatly from 190/80 to 130/ 70 throughout the day. I am in good shape and get regular exercise. I am not stressed or upset. I have had recurring sinus infection problems for years for which I have been on antibiotics and steriods this winter. Other than that, I am in good health. My recent bloodwork was all in normal range. My doctor has changed the times and dosages of my medications but that has not stabilized my b.p. Any ideas what might be happening?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thank you.
you are taking a lot of antihypertensive drugs but not responded adequately.
so some thing need to be considered.
avoid taking extra salt.
reduce alcohol intake if habit.
renal abnormality should be excluded because renal disease causes difficulty to control hypertension.
if still it is hard to control BP then other strong antihypertensive(alpha blocker-prazosin) may be needed.
take care.
Answered: Tue, 5 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor